Title

Adaptive Estimation of Autoregressive Models with Time-Varying Variances

Publication Type

Journal Article

Publication Date

1-2008

Abstract

Stable autoregressive models are considered with martingale differences errors scaled by an unknown nonparametric time-varying function generating heterogeneity. An important special case involves structural change in the error variance, but in most practical cases the pattern of variance change over time is unknown and may involve shifts at unknown discrete points in time, continuous evolution or combinations of the two. This paper develops kernel-based estimators of the residual variances and associated adaptive least squares (ALS) estimators of the autoregressive coefficients. Simulations show that efficiency gains are achieved by the adaptive procedure.

Keywords

Adaptive estimation; Autoregression; Heterogeneity; Nonstationary volatility; Weighted regression

Discipline

Econometrics

Research Areas

Econometrics

Publication

Journal of Econometrics

Volume

142

Issue

1

First Page

265

Last Page

285

ISSN

0304-4076

Identifier

10.1016/j.jeconom.2007.06.001

Publisher

Elsevier

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1016/j.jeconom.2007.06.001

This document is currently not available here.

Share

COinS